Advanced search
Start date

Study of stable and accurate numerical methods for transient flows: improvements, implementations, free surface flow problems and viscoelastic models

Grant number: 09/15892-9
Support type:Research Grants - Young Investigators Grants
Duration: March 01, 2010 - February 28, 2014
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Applied Mathematics
Principal Investigator:Cassio Machiaveli Oishi
Grantee:Cassio Machiaveli Oishi
Home Institution: Faculdade de Ciências e Tecnologia (FCT). Universidade Estadual Paulista (UNESP). Campus de Presidente Prudente. Presidente Prudente , SP, Brazil
Assoc. researchers:Erwin Doescher ; João Luiz Filgueiras de Azevedo ; Marcelo Cristino Gama
Associated scholarship(s):13/18819-6 - A monolithic method for solving the incompressible Navier-Stokes equations, BP.IC
12/21478-3 - Stability studies of numerical methods for partial differential equations, BP.IC
12/02517-8 - Study of matrix decompositions applied to incompressible viscoelastic flows, BP.MS


The study of high order numerical methods for transient flows is proposed in this research project. Based on the recent progress obtained by the candidate, it will be developed efficient methodologies to solve technologic and scientific problems which allow the use of different boundary conditions, a wide range of Reynolds numbers and the application of the Newtonian and Viscoelastic fluids. In particular, it will be analyzed the accuracy and stability of the high order numerical scheme using the MAC method for solving the Navier-Stokes equations. Moreover, by using the accurate and stable numerical schemes, it will be developed an efficient code to solve the Computational Fluid Dynamic problems. The numerical techniques will be verified through analytical and experimental investigations. (AU)

Scientific publications (9)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
MARTINS, F. P.; OISHI, C. M.; AFONSO, A. M.; ALVES, M. A. A numerical study of the Kernel-conformation transformation for transient viscoelastic fluid flows. Journal of Computational Physics, v. 302, p. 653-673, DEC 1 2015. Web of Science Citations: 9.
SOUSA, FABRICIO S.; OISHI, CASSIO M.; BUSCAGLIA, GUSTAVO C. Spurious transients of projection methods in microflow simulations. COMPUTER METHODS IN APPLIED MECHANICS AND ENGINEERING, v. 285, p. 659-693, MAR 1 2015. Web of Science Citations: 2.
PAULO, G. S.; OISHI, C. M.; TOME, M. F.; ALVES, M. A.; PINHO, F. T. Numerical solution of the FENE-CR model in complex flows. Journal of Non-Newtonian Fluid Mechanics, v. 204, p. 50-61, FEB 2014. Web of Science Citations: 9.
CORREA, L.; LIMA, G. A. B.; CANDEZANO, M. A. C.; BRAUN, M. P. S.; OISHI, C. M.; NAVARRO, H. A.; FERREIRA, V. G. A C-2-continuous high-resolution upwind convection scheme. International Journal for Numerical Methods in Fluids, v. 72, n. 12, p. 1263-1285, AUG 30 2013. Web of Science Citations: 0.
FIGUEIREDO, R. A.; OISHI, C. M.; CUMINATO, J. A.; ALVES, M. A. Three-dimensional transient complex free surface flows: Numerical simulation of XPP fluid. Journal of Non-Newtonian Fluid Mechanics, v. 195, p. 88-98, MAY 2013. Web of Science Citations: 11.
FERREIRA, V. G.; DE QUEIROZ, R. A. B.; LIMA, G. A. B.; CUENCA, R. G.; OISHI, C. M.; AZEVEDO, J. L. F.; MCKEE, S. A bounded upwinding scheme for computing convection-dominated transport problems. COMPUTERS & FLUIDS, v. 57, p. 208-224, MAR 30 2012. Web of Science Citations: 15.
OISHI, C. M.; MARTINS, F. P.; TOME, M. F.; ALVES, M. A. Numerical simulation of drop impact and jet buckling problems using the eXtended Pom-Pom model. Journal of Non-Newtonian Fluid Mechanics, v. 169, p. 91-103, FEB 2012. Web of Science Citations: 24.
FERREIRA, VALDEMIR G.; DE QUEIROZ, RAFAEL A. B.; CANDEZANO, MIGUEL A. CARO; LIMA, GISELI A. B.; CORREA, LAIS; OISHI, CASSIO M.; SANTOS, FERNANDO L. P. Simulation results and applications of an advection bounded scheme to practical flows. COMPUTATIONAL & APPLIED MATHEMATICS, v. 31, n. 3, p. 591-616, 2012. Web of Science Citations: 1.
OISHI, C. M.; MARTINS, F. P.; TOME, M. F.; CUMINATO, J. A.; MCKEE, S. Numerical solution of the eXtended Pom-Pom model for viscoelastic free surface flows. Journal of Non-Newtonian Fluid Mechanics, v. 166, n. 3-4, p. 165-179, FEB 2011. Web of Science Citations: 30.

Please report errors in scientific publications list by writing to: